Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


new meds and what they mean??? Buzzing Dr. Bob. Buzzing Dr. Bob.
Aug 5, 2003

Dearest Dr. Bob, I have to admit that i am certainly one fan of yours as i devulge myself into this site to obtain information. God bless all the effort you do and please do stay well. Dr. Bob, since you are one who is infected and monitoring this new meds most closely I would sincerely value your opinion what these new recently approved meds bring to the table. One particular inquiry i have puzzled over is whether new meds that i being studied for fighting hiv are also being manufactured to prevent lypoatrophy, lypodystrophy, buffalo hump, and less toxicity. Are the manufacturers who produce these drugs really giving a pardon my french "shit" in regards to these areas or are they just producing saucy drugs that fight the disease at the moment regardless of whether or not they can in themselves kill you. What is the truth? Do the majority of individuals on hiv meds develop lypoatrophy, lypodystrophy, and toxicity? What meds seems to be the culprits and which ones look to be better than others? Do the new ones offer any light toward favorable solutions? And how da hell does Magic Johnson manage to still look so good on tv, when i watched this HBO Special on HIV PANDEMIC that showed individual cases in of Hiv in Thailand, India, and Uganda dying from Aids. What can we all do to help? Dr. Bob, I am buzzing omn you with this question but in all honesty, there is no right or wrong answer. Any answer you provide will be held in high light as it always is in this fatigue forum for us who read you posts with spirit. And yes you are Admirable, tell remind your lover that for me!!!

Please stay well.

Florida State Trooper

P.S. if you come to the sunshine state, and wish a PBA card look me up.

Response from Dr. Frascino

Hello Florida State Trooper,

A detailed response to your question would require a very lengthy and complex reply. Since this forum is devoted to Fatigue and Anemia issues, I'll only be able to comment briefly.

First off, having just returned from Paris, and since I'm taking French lesions, I can tell you "shit" is not French. The correct word is "merde."

Fat Redistribution Syndrome, including lipodystrophy, lipoatrophy, buffalo hump, etc. is becoming an increasingly important clinical issue. These disfiguring conditions can have a devastating psychological impact on us HIV-positoids, and even lead to nonadherence, or in some cases, discontinuation of HAART therapy. Unfortunately, the cause of Fat Redistribution Syndrome is still not understood and remains controversial. Without understanding these underlying mechanisms, the development of drugs to avoid these particular side effects becomes challenging, to say the least. It is hoped that the newer medications will have fewer toxicities, but since these are so new, we won't know for sure for some time. Also, other unanticipated and undesirable side effects may develop over time.

Check around on this site and related links for additional information. For instance, in the conference review section on this site, I reviewed the lipoatrophy/lipodystrophy posters presented at the recent Paris meetings and summarized the findings. Stay posted. We'll keep you up to date. Now about that PBA card . . . .

Stay well.

Dr. Bob


Previous
Dr.Bob my second and last question
Next
CMV still a problem? How do you prevent it?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement